Next article Search Articles Instructions for authors  Access Statistics | Citation Manager  
CASE REPORT  

 Article Access Statistics
    Viewed2133    
    Printed38    
    Emailed1    
    PDF Downloaded123    
    Comments [Add]    

Recommend this journal

Coronary artery spasm after ingestion of Imodium (loperamide) in a 14-year-old boy


Department of Paediatric Cardiology, The Children's Hospital and Institute of Child Health, Lahore, Pakistan

Correspondence Address:
Masood Sadiq
The Children's Hospital and Punjab Institute of Cardiology, Lahore
Pakistan
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-2069.180669

Rights and Permissions

Year : 2016  |  Volume : 9  |  Issue : 2  |  Page : 158-160

 

SEARCH
Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles

  Article in PDF (920 KB)
Email article
Print Article
Add to My List
We report a 14-year-old boy who presented with acute chest pain, following the ingestion of loperamide for acute diarrhea. Twelve lead electrocardiogram (ECG) showed evidence of acute ischemia indicating acute coronary artery spasm. The changes reverted with treatment within a few hours with no permanent effect on myocardial function. This report highlights a rare side effect of loperamide, often debated in adults and never reported in adolescents.






[FULL TEXT] [PDF]*
 

 

 

 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 
 
 Reader Comments
 Email Alert *
  *
 * Requires registration (Free)
 
 CASE REPORT
 




Department of Paediatric Cardiology, The Children's Hospital and Institute of Child Health, Lahore, Pakistan

Correspondence Address:
Masood Sadiq
The Children's Hospital and Punjab Institute of Cardiology, Lahore
Pakistan
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-2069.180669

Rights and Permissions

We report a 14-year-old boy who presented with acute chest pain, following the ingestion of loperamide for acute diarrhea. Twelve lead electrocardiogram (ECG) showed evidence of acute ischemia indicating acute coronary artery spasm. The changes reverted with treatment within a few hours with no permanent effect on myocardial function. This report highlights a rare side effect of loperamide, often debated in adults and never reported in adolescents.






[FULL TEXT] [PDF]*


        
Print this article     Email this article